CSN Login
Members Online: 5

You are here

Fungal infection

novaguy
Posts: 76
Joined: Jul 2009

I hate to bother this board with what seems like an insignificant matter, given the much more serious topics discussed, but I wonder if anyone has had this annoying side effect.

This started a couple of days following my robotic surgery two weeks ago, so maybe I picked up something in the hospital. I started getting some serious itching in my crotch and on the inside of my legs that also affects part of the scrotum and the underside of the penis. It itches and burns like crazy and if I scratch it feels great but comes back worse.

I finally showed my doc and he said it's a fungal infection and he gave me diflucan pills for five days and lotrimin to apply twice a day. It's been only a few days but so far the itching is still very bad. Fortunately I'm already continent, because wearing a pad for safety makes the area hot and makes the itching worse. He wants to see me in three weeks, which is a really long time to put up with this itching.

novaguy
Posts: 76
Joined: Jul 2009

From the lack of response, I'm glad no one else has suffered from this. I never expected this jock itch to be the biggest issue after my robotic surgery, though I'm lucky it is, even though it itches and burns like crazy. If anyone else does get this, it seems to be responding sloooowly to the stuff I'm taking for it. But the main thing that helps is keeping the area cool and dry, so I sit with my legs open and the fan blowing on me. Hope nobody peeks in the window :-)

lewvino's picture
lewvino
Posts: 1010
Joined: May 2009

Maybe you could charge the neighbor ladies for a 'peek'

hopeful and opt...
Posts: 2226
Joined: Apr 2009

working? It might be that you need to see a dermotogist(just a lay thought)....Ira

lewvino's picture
lewvino
Posts: 1010
Joined: May 2009

NovaGuy, I just reread my take home papers from Vanderbilt this morning and they did mention a skin rash:
It is important to try to keep your skin dry to preven a rash around your scrotom. If you get a rash, use a hair drye on the cool setting twice a day to thoroughly dry the area. You may want to use a topical antifungal cream or powder such as Nystatin or Destin.

Hope this helps you some, you aren't alone at least some other's have experienced this.

novaguy
Posts: 76
Joined: Jul 2009

Thanks, glad to see I'm not the only one, but sorry that others have had to suffer through this as well. When this is all over, I think the worst things I'll remember is this itch and having to rip the catherer bag tape off my leg with leg hairs stuck to it. Everything else has been pretty minor compared to these two things :-)

Good idea about using the hair dryer, I'll try that. I've gotten back to walking, today I went a mile and feel pretty good. I think walking is good to promote blood flow through that area.

lewvino's picture
lewvino
Posts: 1010
Joined: May 2009

They didn't tell you to emove the cath bag tape with alcholol? My patch states in big letters Remove with Alcholol. That worked pretty good when I had to replace the fastner thing since it broke on about day 7. I just gently swiped the area working the alcholol around the edges and it came of with out much hair pulling.

Anonymous user (not verified)

This comment has been removed by the Moderator

Subscribe to Comments for "Fungal infection"